MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO SONIC CONTROL SERRATED KNIFE, UNIVERSAL; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO SONIC CONTROL SERRATED KNIFE, UNIVERSAL; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450815107
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a lumbar fusion procedure, while cutting lamina, the knife tip broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6; the knife/tip reported event of tip break was confirmed on receipt of the product for evaluation.The product was evaluated by product engineering who concluded that the assessment of the part supports the initial complaint description; there is evidence that the part failed during ultrasonic cutting.Based on the gouging isolated to one side of the knife, it is highly likely that the part experienced contact with another surgical instrument that contributed to crack initiation and subsequent fracture.The instruction for use(ifu) of handpieces associated with this device contain the following indication for use; the stryker sonopet universal handpiece (handpiece), when used with the appropriate ultrasonic tip, is intended for use in surgical procedures where fragmentation, emulsification, and aspiration of soft and hard tissue is desirable, including neurosurgery, gastrointestinal and affiliated organ surgery, urological surgery, plastic and reconstructive surgery, general surgery, orthopedic surgery, gynecological surgery, thoracic surgery, laparoscopic surgery, and thoracoscopic surgery.
 
Event or Problem Description

Brand Name
SONIC CONTROL SERRATED KNIFE, UNIVERSAL
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10212386
Report Number0001811755-2020-01604
Device Sequence Number2668696
Product Code LFL
UDI-Device Identifier37613252518380
UDI-Public37613252518380
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K020220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5450815107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1